Publications by authors named "Iani Patsias"

4 Publications

  • Page 1 of 1

Anesthetic implications for coexisting cardiac capillary hemangioma and multiple coronary artery to pulmonary artery fistulas.

Saudi J Anaesth 2018 Jul-Sep;12(3):482-484

Department of Anesthesia, Division of Cardiothoracic Anesthesia, Pain Management and Perioperative Medicine, Henry Ford Hospital, Detroit, Michigan, USA.

Abnormalities of the coronary vascular branches and cardiac hemangiomas represent together unusual clinical entities, with an incidence difficult to establish for the former as the vast majority of the patients with these anomalous vascular connections are usually asymptomatic and 2.8% for the latter. Symptomatic patients may develop dyspnea on exertion or chest pain secondary to a "coronary steal" phenomenon as part of the underlying pathophysiology of the disease. The authors report a case of a patient with concomitant cardiac capillary hemangioma with multiple coronary to pulmonary artery fistula connections that was successfully treated with surgical resection of the tumor and ligation of the fistula tracts. A comprehensive and balanced anesthesia management aimed to preserve tight hemodynamic stability to avoid increased myocardial demand and worsening of the coronary steal becomes essential in these patients.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.4103/sja.SJA_11_18DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC6044148PMC
August 2018

The (Dis) Utility of a Change in Troponin I for Diagnosis of Non-ST-Segment Elevation Myocardial Infarction in an Observation Unit.

Crit Pathw Cardiol 2017 09;16(3):105-108

From the *Department of Cardiology, Henry Ford Hospital, Detroit, MI; †Department of Internal Medicine, Henry Ford Hospital, Detroit, MI; and ‡Biostatistics Department, One Ford Place, Detroit, MI.

Background: Observation units (OUs) may be an efficient and effective setting to diagnose and risk stratify patients with coronary ischemia and myocardial infarction (MI). Given improved cardiac troponin I (cTnI) assays and expanded utilization of OUs, it is not uncommon for patients with mildly elevated cTnI to be evaluated in OUs. We investigated the serial cTnI results in OU patients to determine whether absolute or relative cTnI changes were useful for the diagnosis of MI.

Methods: This was a retrospective study of 260 patients placed in the OU from a single center in 2007, with an initial cTnI in the indeterminate range of 0.04-0.2 ng/ml (Siemens ultrasensitive), and a second cTnI was drawn at 6 hours. The diagnosis of MI was determined based on the third universal definition of MI by consensus review of 2 cardiologists, with adjudication by a third cardiologist in case of disagreement.

Results: Of the 260 patients, 25 (9.6%) were determined to have MI at OU presentation. The optimal absolute and relative change in cTnI for MI diagnosis by receiver operating characteristic curve analysis were 0.02 ng/ml and 40%, respectively. There was initial cardiologist disagreement in 60% (15/25) of MI cases despite full review of serial cTnI and cardiac testing results. At 30 days, there were 3 adverse events: 2 deaths and 1 MI.

Conclusions: The diagnosis of MI in OU with low-level cTnI elevation is problematic. Furthermore, there is only marginal diagnostic utility of serial changes in cTnI in this patient population.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1097/HPC.0000000000000120DOI Listing
September 2017

Restarting anticoagulation and outcomes after major gastrointestinal bleeding in atrial fibrillation.

Am J Cardiol 2014 Feb 23;113(4):662-8. Epub 2013 Nov 23.

Section of Nephrology, Department of Internal Medicine, Wake Forest University School of Medicine, Winston-Salem, North Carolina.

Data regarding the outcomes of restarting anticoagulation in patients who develop gastrointestinal bleeding (GIB) while anticoagulated are sparse. We hypothesized that restarting anticoagulation in these patients is associated with better outcomes. This is a retrospective cohort study that enrolled subjects who developed GIB while on anticoagulation from 2005 to 2010. Atrial fibrillation was defined by history and electrocardiography on presentation. GIB was defined as a decrease in hemoglobin by 2 g, visible bleeding, or positive endoscopic evaluation. Time-to-event adjusted analyses were performed to find an association of restarting warfarin and recurrent GIB, arterial thromboembolism, and mortality. Stratified analysis by duration of interruption of warfarin was also performed. Overall, 1,329 patients (mean age 76 years, women 45%) developed major GIB. Warfarin was restarted in 653 cases (49.1%). Restarting warfarin was associated with decreased thromboembolism (hazard ratio [HR] 1.18, 95% confidence interval [CI] 0.75 to 1.84, p = 0.47) [corrected] and reduced mortality (HR 0.67, 95% CI 0.56 to 0.81, p <0.0001) but not recurrent GIB (HR 1.18, 95% CI 0.94 to 1.10, p = 0.47). When the outcomes were stratified by duration of warfarin interruption, restarting warfarin after 7 days was not associated with increased risk of GIB but was associated with decreased risk of mortality and thromboembolism compared with resuming after 30 days of interruption. Decision to restart warfarin after an episode of major GIB is associated with improved survival and decreased thromboembolism without increased risk of GIB after 7 days of interruption.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.amjcard.2013.10.044DOI Listing
February 2014

Impact of restarting warfarin therapy in renal disease anticoagulated patients with gastrointestinal hemorrhage.

Ren Fail 2013 Oct 1;35(9):1228-35. Epub 2013 Aug 1.

Department of Internal Medicine, Henry Ford Hospital/Wayne State University SOM , Detroit, MI 48202 , USA and.

Background: Atrial fibrillation (AF) is emerging as a major health problem. The prevalence is as high as 32% in patients with renal disease. Gastrointestinal bleeding (GIB) is a frequent complication.

Objective: To investigate the hazards of resumption or discontinuation of anticoagulation in renal disease patients after an episode of GIB. DESIGN, SETTINGS, PARTICIPANTS AND MEASUREMENTS: This is a multicenter retrospective cohort of patients with AF on warfarin that developed an episode of GIB. Chronic kidney disease (CKD) was defined by eGFR ≤60 mL/min and end stage renal disease (ESRD) was defined by being on hemodialysis for >3 months. Outcomes were 90-day recurrent gastrointestinal bleeding (GIB), mortality, and stroke/transient ischemic attack (TIA).

Results: Out of 11,513 AF patients, index GIB occurred in 96 ESRD and 159 CKD patients. Outcomes of CKD patients did not differ when compared with patients with normal kidney function. CKD patients who resumed warfarin had decreased stroke/TIA rates (p < 0.0001). There were no significant differences between CKD patients who resumed warfarin versus that did not resume warfarin (p > 0.05). ESRD patients also did not have significant differences in outcomes when compared to patients with normal kidney function restarted on warfarin. However, there was an increase in recurrent GIB and decrease in mortality as well as stroke/TIA when patients with ESRD that restarted warfarin were compared with ESRD patients who did not restart warfarin.

Conclusion: Study suggests resuming warfarin after an episode of GIB in CKD patients but recommends considering the increased risk of recurrent GIB in ESRD patients.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.3109/0886022X.2013.819766DOI Listing
October 2013
-->